6 doctors weighed in:

I had traveled and couldn't refill my prednisone prescriptions, what side effects can I expect for not tapering?

6 doctors weighed in
Dr. Padmavati Garvey
Obstetrics & Gynecology
3 doctors agree

In brief: Depends

It depends on what you were using the Prednisone for and how long you had taken it.
You should talk to your doctor.

In brief: Depends

It depends on what you were using the Prednisone for and how long you had taken it.
You should talk to your doctor.
Dr. Padmavati Garvey
Dr. Padmavati Garvey
Thank
Dr. Robert Lowe
Pediatric Rheumatology
1 doctor agrees

In brief: Very Dangerous

If you are on more than 5mg per day for more than 2 weeks, you could potentially develop adrenal insufficiency because your adrenal glands have stopped or greatly reduced your body's own production of Hydrocortisone in response to taking oral prednisone.
If you stop Prednisone suddenly, could potentially develop headache, dropped blood pressure, nausea, loss of consciousness, coma, death...Avoid it.

In brief: Very Dangerous

If you are on more than 5mg per day for more than 2 weeks, you could potentially develop adrenal insufficiency because your adrenal glands have stopped or greatly reduced your body's own production of Hydrocortisone in response to taking oral prednisone.
If you stop Prednisone suddenly, could potentially develop headache, dropped blood pressure, nausea, loss of consciousness, coma, death...Avoid it.
Dr. Robert Lowe
Dr. Robert Lowe
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified,
7M people helped
Continue
108,000 doctors available
Read more answers from doctors